MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC VARI-LASE PLATINUM BRITE TIP; VARI-LASE PLATINUM BRIGHT TIP LASER FIBER

VASCULAR SOLUTIONS, LLC VARI-LASE PLATINUM BRITE TIP; VARI-LASE PLATINUM BRIGHT TIP LASER FIBER
Model Number 7172
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Pictures were provided of the device and the separated platinum tip.The event description states the platinum tip of the fiber separated inside the patient during use.A manufacturing record review was completed and no related non-conformances were found.A returned product evaluation was not completed as the product was discarded at the site.All inspections completed per process were reviewed and found to have passed.Without the device returning for evaluation it is undeterminable what may have caused the failure.
 
Event or Problem Description
As reported: the metal tip of the laser fiber went missing when the consultant removed the fiber after the evlt procedure on the 2nd leg (right side) scheduled for bilateral evlt using varilase platinum bright tip laser fiber with lot number 707549 and ref component #7147c.Packaging model # 7172.Xray was done to confirm the location of the metal tip which was found on the right leg and extracted with minimized skin incision.During the process of removal, the tip was crushed but was removed completely as confirmed by xray.There were no further problems during the procedure.A full length compression bandage was applied and the patient went home the same day.

Brand Name
VARI-LASE PLATINUM BRITE TIP
Common Device Name
VARI-LASE PLATINUM BRIGHT TIP LASER FIBER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key12061424
Report Number2134812-2021-00049
Device Sequence Number4110633
Product Code GEX
UDI-Device Identifier10841156101008
UDI-Public(01)10841156101008
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model Number7172
Device Lot Number707549
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR